MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Catalog Number ZIV6-35-125-6-40-PTX
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Code Ulcer (2274)
Date of Event 03/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.The device was implanted in the patient and is therefore unavailable for evaluation.With the information provided a document based investigation was carried out.From the information provided, it is known the patient had the following pre-existing conditions: this 79-year-old female presented at the time of enrollment with a history of hypertension, an ischemic ulcer on the dorsum of right foot (5 cm x 4 cm), and smoking (past).The lesion morphology revealed a tasc i type c lesion and a tasc ii type b lesion with mild calcification and no thrombus.There was no previous intervention in the study lesion.There was no inflow tract stenosis greater than 50% and there were three patent runoff vessels.Baseline angiographic lesion measurements revealed a proximal reference vessel diameter (rvd) of 4.92 mm and distal rvd of 4.65 mm.There was 90% diameter stenosis.The lesion length was 120.0 mm.As per the pre-existing conditions, it was noted that the patient historically had an ischemic ulcer on the dorsum of right foot.The investigation site was queried to determine if the reported complaint was for the development of a new ischemic ulcer or if this was pre-existing.The following response was received: ¿this is a new ulcer which she noticed about 3 weeks prior to her (b)(6) 2017 appointment.¿ imaging for this patient has been submitted to cri (cook research inc.), and is currently pending evaluation.The investigation will be updated following the receipt of the imaging review.Clinical input was requested to determine if this event could be related to the placement of a zilver ptx device.The following response was received: ¿the fact that patient experienced stent occlusion/restenosis could contributed to development of ischemic ulcer.¿ it may be noted that as per the instructions for use, ischemia requiring intervention (bypass or amputation of toe, foot or leg) is a known potential adverse event following the placement of this device.Prior to distribution all zilver ptx devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with the component lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with the lot number.Treatment included surgical debridement.The patient remains in the study.Quality engineering will continue to monitor complaints of this nature for potential emerging trends.
 
Event or Problem Description
(b)(6) ¿ occlusion/restenosis probably related to study product.At the index procedure on (b)(6) 2015, the patient received one 6 mm x 40 mm and one 6 mm x 100 mm zilver ptx study stent in the right distal sfa and popliteal artery.On (b)(6) 2015, the patient underwent pre-dilatation of study lesion with one inflation of a 6.0 x 100 mm balloon at 16 atm for 30 seconds.One 6.0 mm x 40 mm (lot # c1134169) and one 6 mm x 100 mm zilver® ptx® v study stents were placed in the right distal sfa and popliteal artery via contralateral access.The implanting physician noted that ease of device deployment was easy.No non-study stents were used to treat the study lesion.Post-stent dilatation was performed with two inflations of a 6.0 mm x 100 mm dilatation balloon at 10 atm for 10 seconds.At the conclusion of the case, no thrombus or dissection was noted by the site, and the entire length of the study stent was apposed to the vessel wall.There was no residual stenosis remaining in the study lesion and the proximal and distal rvds were 5.0 mm.The post-procedural abi was not performed for the study leg.On (b)(6) 2015 (five days post-procedure), the patient was discharged from the hospital taking aspirin and plavix.On (b)(6) 2017 (561 days post-procedure), the patient experienced an occlusion/restenosis of the study lesion requiring intervention.The patient continued to take aspirin and plavix.The secondary intervention was performed and treatment included a balloon angioplasty.The physician determined that the occlusion/restenosis of the study lesion was probably related to the study product, possibly related to the study procedure, and the patient¿s pre-existing peripheral vascular disease caused or contributed to this event.((b)(4)).On the same day, the patient was diagnosed with an ischemic ulcer on the right forefoot (site has been queried to evaluate if this ulcer was pre-existing or new onset).Treatment included surgical debridement.The physician determined that the ischemic ulcer was probably related to the study product, probably related to the study procedure, and the patient¿s pre-existing peripheral vascular disease caused or contributed to this event.((b)(4)).Reference related reports # 3001845648-2017-00136, 3001845648-2017-00138 & 3001845648-2017-00139.
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.The device was implanted in the patient and is therefore unavailable for evaluation.With the information provided a document based investigation was carried out.From the information provided, it is known the patient had the following pre-existing conditions: this 79-year-old female presented at the time of enrollment with a history of hypertension, an ischemic ulcer on the dorsum of right foot (5 cm x 4 cm), and smoking (past).The lesion morphology revealed a tasc i type c lesion and a tasc ii type b lesion with mild calcification and no thrombus.There was no previous intervention in the study lesion.There was no inflow tract stenosis greater than 50% and there were three patent runoff vessels.Baseline angiographic lesion measurements revealed a proximal reference vessel diameter (rvd) of 4.92 mm and distal rvd of 4.65 mm.There was 90% diameter stenosis.The lesion length was 120.0 mm.As per the pre-existing conditions, it was noted that the patient historically had an ischemic ulcer on the dorsum of right foot.The investigation site was queried to determine if the reported complaint was for the development of a new ischemic ulcer or if this was pre-existing.The following response was received: ¿this is a new ulcer which she noticed about 3 weeks prior to her (b)(6) 2017 appointment.¿ clinical input was requested to determine if this event could be related to the placement of a zilver ptx device.The following response was received: ¿the fact that patient experienced stent occlusion/restenosis could contributed to development of ischemic ulcer.¿ images were provided to support the complaint investigation.They were reviewed through cook research inc.(cri) and the following comments were provided by the independent reviewer: findings: 1.Implantation angiography is provided along with the complaint report.2.The lesion was a focal, 60% (2mm/6mm) above knee popliteal artery (pa) stenosis flanked by 70mm long 25% proximal and 17mm long distal stenoses.3.The stenoses were angioplastied and then stented with a 6x100mm stent, distally and a 6x40mm stent, proximally.No flow lim iting, post angioplasty dissection was observed.The minimum lumen diameter post angioplasty was 3.Smm in the pa and 3mm in the distal most sfa.The 100mm stent was primarily located in the pa terminating 12mm above the knee joint.4.Inflow was normal and two-vessel runoff was present to the foot via the anterior and posterior tibial arteries.5.Varicose veins were imaged during the venous phase of the angiogram.Impression: 1.No imaging of the complaint was provided; consequently the complaint cannot be confirmed.2.Given normal two vessel calf runoff, no history of diabetes, the dorsal foot location of the ulceration, and the calf varicose veins, the etiology of the patient's ulceration likely maybe, in large part, venous rather than arterial insufficiency.The dorsal foot is an unusual location for an arterial insufficiency, ischemic ulceration particularly in lieu of normal anterior tibial and dorsal pedis arteries and the absence of diabetes.Angiographically, the lesion would have been anticipated to cause claudication, not ischemic ulceration.3.Significant findings relative to the patient's anatomy were not observed.4.Significant findings relative to the disease state were observed.Varicose veins in the right calf indicated superficial venous insufficiency.5.Significant findings relative to the use of the device were not observed.6.Significant findings relative to the design or performance of the device were not observed.7.Cause of adverse events was not observed.As per the imaging review, no imaging of the complaint was provided therefore the complaint is confirmed based on customer testimony alone.However it may be noted that the imaging review stated the following: ¿given normal two vessel calf runoff, no history of diabetes, the dorsal foot location of the ulceration, and the calf varicose veins, the etiology of the patient's ulceration likely maybe, in large part, venous rather than arterial insufficiency.The dorsal foot is an unusual location for an arterial insufficiency, ischemic ulceration particularly in lieu of normal anterior tibial and dorsal pedis arteries and the absence of diabetes.Angiographically, the lesion would have been anticipated to cause claudication, not ischemic ulceration.¿ no imaging of the actual complaint was provided for review; therefore a root cause of this event cannot be determined.As per the instructions for use, ischemia requiring intervention (bypass or amputation of toe, foot or leg) is a known potential adverse event following the placement of this device.Prior to distribution all zilver ptx devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with lot number c1134169.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with the lot number.Treatment included surgical debridement.The patient remains in the study.Quality engineering will continue to monitor complaints of this nature for potential emerging trends.
 
Event or Problem Description
This follow up mdr is being submitted due to the receipt and review of images relating to this event.Initial report details: at 12-004 patient (b)(6) ¿ occlusion/restenosis probably related to study product.At the index procedure on (b)(6) 2015, the patient received one 6 mm x 40 mm and one 6 mm x 100 mm zilver ptx study stent in the right distal sfa and popliteal artery.On (b)(6) 2015, the patient underwent pre-dilatation of study lesion with one inflation of a 6.0 x 100 mm balloon at 16 atm for 30 seconds.One 6.0 mm x 40 mm (lot # c1134169) and one 6 mm x 100 mm zilver® ptx® v study stents were placed in the right distal sfa and popliteal artery via contralateral access.The implanting physician noted that ease of device deployment was easy.No non-study stents were used to treat the study lesion.Post-stent dilatation was performed with two inflations of a 6.0 mm x 100 mm dilatation balloon at 10 atm for 10 seconds.At the conclusion of the case, no thrombus or dissection was noted by the site, and the entire length of the study stent was apposed to the vessel wall.There was no residual stenosis remaining in the study lesion and the proximal and distal rvds were 5.0 mm.The post-procedural abi was not performed for the study leg.(b)(6) 2015 (five days post-procedure), the patient was discharged from the hospital taking aspirin and plavix.On (b)(6) 2017 (561 days post-procedure), the patient experienced an occlusion/restenosis of the study lesion requiring intervention.The patient continued to take aspirin and plavix.The secondary intervention was performed and treatment included a balloon angioplasty.The physician determined that the occlusion/restenosis of the study lesion was probably related to the study product, possibly related to the study procedure, and the patient¿s pre-existing peripheral vascular disease caused or contributed to this event.(cirl reference# (b)(4)).On the same day, the patient was diagnosed with an ischemic ulcer on the right forefoot (site has been queried to evaluate if this ulcer was pre-existing or new onset).Treatment included surgical debridement.The physician determined that the ischemic ulcer was probably related to the study product, probably related to the study procedure, and the patient¿s pre-existing peripheral vascular disease caused or contributed to this event.(cirl reference# (b)(4) reference related reports # 3001845648-2017-00136, 3001845648-2017-00138 & 3001845648-2017-00139.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6517959
Report Number3001845648-2017-00137
Device Sequence Number867342
Product Code NIU
UDI-Device Identifier10827002248882
UDI-Public(01)10827002248882(17)160409(10)C1134169
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberZIV6-35-125-6-40-PTX
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/29/2017
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/04/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/25/2017
Supplement Report FDA Received Date06/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR